Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 27, NWS Dodge City, KS

September 29, 200927 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Sep 29, 2009, 2:56 PM CDT for 27 counties in Kansas. It took effect at Sep 30, 2009, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2009, 2:56 PM CDT (19:56 UTC)
In effect from
Sep 30, 2009, 10:00 AM CDT
Expired
Sep 30, 2009, 7:00 PM CDT
In force
9 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3123 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 291956
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
256 PM CDT TUE SEP 29 2009

...STRONG WINDS EXPECTED OVER MUCH OF SOUTHWEST KANSAS WEDENSDAY...

.LOW PRESSURE WILL STRENGTHEN OVER EASTERN COLORADO TOMORROW. THE
RESULTING PRESSURE GRADIENT WILL CAUSE STRONG SOUTHERLY WINDS OVER
WESTERN KANSAS.

KSZ030-031-043>046-061>066-074>081-084>090-300400-
/O.NEW.KDDC.WI.Y.0027.090930T1500Z-091001T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
256 PM CDT TUE SEP 29 2009 /156 PM MDT TUE SEP 29 2009/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT
/6 PM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM
CDT /6 PM MDT/ WEDNESDAY. 

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH ARE
EXPECTED TO DEVELOP OVER SOUTHWEST KANSAS WEDNESDAY MORNING AND
CONTINUE THROUGH THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...RESIDENTS
SHOULD USE THIS OPPORTUNITY TO SECURE PERSONAL PROPERTY AS WINDS
OF THIS MAGNITUDE CAN EASILY PICK UP UNSECURED ITEMS SUCH AS LAWN
FURNITURE.

&&

$$

WRIGHT
7 follow-up statements
000 
WWUS73 KDDC 292041 CCA
NPWDDC

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
340 PM CDT TUE SEP 29 2009

...STRONG WINDS EXPECTED OVER MUCH OF SOUTHWEST KANSAS WEDNESDAY...

.LOW PRESSURE WILL STRENGTHEN OVER EASTERN COLORADO TOMORROW. THE
RESULTING PRESSURE GRADIENT WILL CAUSE STRONG SOUTHERLY WINDS OVER
WESTERN KANSAS.

KSZ030-031-043>046-061>066-074>081-084>090-300500-
/O.NEW.KDDC.WI.Y.0027.090930T1500Z-091001T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
340 PM CDT TUE SEP 29 2009 /240 PM MDT TUE SEP 29 2009/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT
/6 PM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM
CDT /6 PM MDT/ WEDNESDAY. 

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH ARE
EXPECTED TO DEVELOP OVER SOUTHWEST KANSAS WEDNESDAY MORNING AND
CONTINUE THROUGH THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...RESIDENTS
SHOULD USE THIS OPPORTUNITY TO SECURE PERSONAL PROPERTY AS WINDS
OF THIS MAGNITUDE CAN EASILY PICK UP UNSECURED ITEMS SUCH AS LAWN
FURNITURE.

&&

$$

WRIGHT
000 
WWUS73 KDDC 300250
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
950 PM CDT TUE SEP 29 2009

...STRONG WINDS EXPECTED OVER MUCH OF SOUTHWEST KANSAS
WEDNESDAY...

.LOW PRESSURE WILL STRENGTHEN OVER EASTERN COLORADO DURING THE DAY
WEDNESDAY. THE RESULTING PRESSURE GRADIENT WILL CAUSE STRONG
SOUTHERLY WINDS OVER WESTERN KANSAS.

KSZ030-031-043>046-061>066-074>081-084>090-301100-
/O.CON.KDDC.WI.Y.0027.090930T1500Z-091001T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
950 PM CDT TUE SEP 29 2009 /850 PM MDT TUE SEP 29 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
7 PM CDT /6 PM MDT/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
7 PM CDT /6 PM MDT/ WEDNESDAY. 

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH ARE
EXPECTED TO DEVELOP OVER SOUTHWEST KANSAS LATE WEDNESDAY MORNING
AND CONTINUE THROUGH THE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...RESIDENTS
SHOULD USE THIS OPPORTUNITY TO SECURE PERSONAL PROPERTY AS WINDS
OF THIS MAGNITUDE CAN EASILY PICK UP UNSECURED ITEMS SUCH AS LAWN
FURNITURE.

&&

$$

UMSCHEID
000 
WWUS73 KDDC 300835
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
335 AM CDT WED SEP 30 2009

...STRONG WINDS EXPECTED OVER MUCH OF SOUTHWEST KANSAS
TODAY...

.LOW PRESSURE WILL STRENGTHEN OVER EASTERN COLORADO TODAY. THE
RESULTING PRESSURE GRADIENT WILL CAUSE STRONG SOUTHERLY WINDS OVER
WESTERN KANSAS.

KSZ030-031-043>046-061>066-074>081-084>090-301800-
/O.CON.KDDC.WI.Y.0027.090930T1500Z-091001T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
335 AM CDT WED SEP 30 2009 /235 AM MDT WED SEP 30 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH ARE
EXPECTED TO DEVELOP OVER SOUTHWEST KANSAS LATE WEDNESDAY MORNING
AND CONTINUE THROUGH THE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...RESIDENTS
SHOULD USE THIS OPPORTUNITY TO SECURE PERSONAL PROPERTY AS WINDS
OF THIS MAGNITUDE CAN EASILY PICK UP UNSECURED ITEMS SUCH AS LAWN
FURNITURE.

&&

$$

06
000 
WWUS73 KDDC 300923 AAA
NPWDDC

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
423 AM CDT WED SEP 30 2009

...STRONG WINDS EXPECTED OVER MUCH OF SOUTHWEST KANSAS TODAY...

.LOW PRESSURE WILL STRENGTHEN OVER EASTERN COLORADO TODAY. THE
RESULTING PRESSURE GRADIENT WILL CAUSE STRONG SOUTHERLY WINDS
OVER WESTERN KANSAS.

KSZ030-031-043>046-061>066-074>081-084>090-301800-
/O.CON.KDDC.WI.Y.0027.090930T1500Z-091001T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
423 AM CDT WED SEP 30 2009 /323 AM MDT WED SEP 30 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH 40 OR 50 MPH ARE
EXPECTED TO DEVELOP OVER SOUTHWEST KANSAS LATE THIS MORNING AND
CONTINUE THROUGH THE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...RESIDENTS
SHOULD USE THIS OPPORTUNITY TO SECURE PERSONAL PROPERTY AS WINDS
OF THIS MAGNITUDE CAN EASILY PICK UP UNSECURED ITEMS SUCH AS LAWN
FURNITURE.

&&

$$

06
000 
WWUS73 KDDC 300927 AAB
NPWDDC

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
427 AM CDT WED SEP 30 2009

...STRONG WINDS EXPECTED OVER MUCH OF SOUTHWEST KANSAS TODAY...

.LOW PRESSURE WILL STRENGTHEN OVER EASTERN COLORADO TODAY. THE
RESULTING PRESSURE GRADIENT WILL CAUSE STRONG SOUTHERLY WINDS
OVER WESTERN KANSAS.

KSZ030-031-043>046-061>066-074>081-084>090-301730-
/O.CON.KDDC.WI.Y.0027.090930T1500Z-091001T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
427 AM CDT WED SEP 30 2009 /327 AM MDT WED SEP 30 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 OR 50 MPH ARE
EXPECTED TO DEVELOP OVER SOUTHWEST KANSAS LATE THIS MORNING AND
CONTINUE THROUGH THE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...RESIDENTS
SHOULD USE THIS OPPORTUNITY TO SECURE PERSONAL PROPERTY AS WINDS
OF THIS MAGNITUDE CAN EASILY PICK UP UNSECURED ITEMS SUCH AS LAWN
FURNITURE.

&&

$$

06
000 
WWUS73 KDDC 301728
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1228 PM CDT WED SEP 30 2009

...STRONG WINDS OVER MUCH OF SOUTHWEST KANSAS TODAY...

.LOW PRESSURE WILL STRENGTHEN OVER EASTERN COLORADO THIS AFTERNOON.
THE RESULTING PRESSURE GRADIENT WILL CAUSE SOUTHERLY WINDS TO
CONTINUE TO INCREASE OVER WESTERN KANSAS THROUGH THE AFTERNOON.

KSZ030-031-043>046-061>066-074>081-084>090-010000-
/O.CON.KDDC.WI.Y.0027.000000T0000Z-091001T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1228 PM CDT WED SEP 30 2009 /1128 AM MDT WED SEP 30 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
TO 45 MPH THIS AFTERNOON AND CONTINUE INTO THE EVENING. WINDS
WILL WEAKEN AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

&&

$$

WRIGHT
000 
WWUS73 KDDC 302347
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
647 PM CDT WED SEP 30 2009

...WINDY CONDITIONS HAVE BEGUN TO SUBSIDE...

.STRONG SOUTHERLY WINDS HAVE BEGUN TO GRADUALLY SUBSIDE THIS
EVENING WITH THE LOSS OF DAYTIME HEATING. ALTHOUGH WINDS HAVE
FALLEN BELOW ADVISORY CRITERIA, SOUTHERLY WINDS WILL REMAIN GUSTY
AHEAD OF AN APPROACHING COLD FRONT THAT WILL BEGIN TO MOVE INTO
WESTERN KANSAS OVERNIGHT.

KSZ030-031-043>046-061>066-074>081-084>090-010100-
/O.EXP.KDDC.WI.Y.0027.000000T0000Z-091001T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
647 PM CDT WED SEP 30 2009 /547 PM MDT WED SEP 30 2009/

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING. 

STRONG SOUTHERLY WINDS HAVE BEGUN TO GRADUALLY SUBSIDE AND HAVE
FALLEN BELOW WIND ADVISORY CRITERIA. AS A RESULT, THE ADVISORY
HAS BEEN ALLOWED TO EXPIRE.

$$

32

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Sep 29, 3:35 AM CDT, 11 hours 21 minutes earlier.

Area forecast discussion, Sep 29, 3:35 AM CDT, 11 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
335 AM CDT TUE SEP 29 2009

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST CHALLENGES ARE CHANCES FOR SEVERE THUNDERSTORMS
AND STRONG SURFACE WINDS ON WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT.

UPPER RIDGE WILL MOVE OVER THE PLAINS TODAY WITH A STRONG AND COLD
UPPER LOW AND TROUGH MOVING FROM THE NORTHWEST CONUS AND INTO
COLORADO BY 12Z THURSDAY. AT THE SURFACE AN ELONGATED RIDGE OF HIGH
PRESSURE WILL MOVE EAST WHILE PRESSURES FALL IN THE LEE OF THE
ROCKIES TODAY. THE PRESSURE GRADIENT TIGHTENS ACROSS WESTERN KANSAS
ON WEDNESDAY AND INTO WEDNESDAY NIGHT AS LOW PRESSURE DEEPENS IN
NORTHEASTERN COLORADO. IT WILL BE A CLOSE CALL FOR A POSSIBLE WIND
ADVISORY ON WEDNESDAY AND INTO WEDNESDAY NIGHT AS A LOW LEVEL JET
DEVELOPS AND KEEPS MIXING GOING, HOWEVER IF THIS SYSTEM DIGS A BIT
MORE AND COMES OUT A BIT SLOWER THE WINDS MAY NOT MAKE IT. WILL GO
AHEAD AND LEAVE AN ADVISORY FOR THE DAY SHIFT TO TAKE ANOTHER LOOK.

THE OTHER CONCERN IS FOR THE POTENTIAL FOR SEVERE THUNDERSTORMS ON
WEDNESDAY AFTERNOON INTO THE EVENING. WARM AIR CONTINUES ALOFT WITH
THE COLD POOL HELD BACK INTO COLORADO, HOWEVER ENOUGH MOISTURE
CONVERGENCE AND HEATING MAY BE ENOUGH TO BREAK THE CAP AND SET OFF
SOME SUPERCELLS. IF THE CAP IS BROKEN THERE IS GOOD LOW LEVEL SHEAR
WITH CAPES AROUND 1000 TO 1500 J/KG. WITH STILL FAIRLY HIGH TEMP AND
DEWPOINT SPREADS TORNADOES DO NOT LOOK LIKELY IN THE LATE AFTERNOON.
LATER ON IN THE EVENING THE LOW LEVEL JET INCREASES TO AROUND 50 TO
60 KNOTS AND TEMPS FALL BRINGING TEMP AND DEWPOINT SPREADS CLOSER
WITH EVEN STRONGER LOW LEVEL SHEAR, AND AN ISOLATED TORNADO
CANNOT BE RULED OUT. THE THUNDERSTORMS SHOULD LINGER IN THE FAR
EAST AND NORTH INTO 12Z AS A COLD FRONT MARCHES ACROSS THE AREA
ALONG WITH THE MID LEVEL COLD POOL. HAVE INCREASED POPS IN THE
EAST ON WEDNESDAY NIGHT.

FOR TODAY LOOK FOR WINDS TO BECOME ON THE BREEZY TO WINDY SIDE WITH
HIGHS IN THE MID 70S EAST TO LOW 80S FAR WEST. HAVE LOWERED TEMPS
A FEW DEGREES WITH SOUTHEAST WINDS AHEAD OF THE WARM FRONT IN
COLORADO. TONIGHT WILL BE A MILD NIGHT WITH SOUTH TO SOUTHEAST WINDS
STAYING MIXED AROUND 15 TO 22 MPH. HAVE KEPT GOING LOWS IN THE MID
TO UPPER 50S. GUIDANCE TEMPS LOOK A BIT TOO COOL WITH GOOD MIXING.
FOR WEDNESDAY A DRYLINE SHOULD PUSH NEAR LIBERAL TO GARDEN CITY BY
LATE AFTERNOON WITH DEWPOINTS AROUND 60 EAST OF THE DRYLINE. WILL
KEEP A 20 POP GOING AND ADD SOME SEVERE. WINDS COULD REACH ADVISORY
CRITERIA ALSO. FOR WEDNESDAY NIGHT STRONG WINDS CONTINUE WELL MIXED
WITH SOUTH WINDS OF 20 TO 35 MPH. A COLD FRONT IS FORECAST TO BE
FROM NEAR LARNED TO COLDWATER BY 12Z THURSDAY AND WILL KEEP A CHANCE
FOR THUNDERSTORMS, SOME SEVERE, GOING.

DAYS 3-7...

RAPIDLY CHANGING CONDITIONS SHOULD BE ONGOING DURING THE BEGINNING
OF THE PERIOD AS THE UPPER LOW PRESSURE CENTER ADVANCES EASTWARD
INTO THE MID MISSOURI VALLEY ON THURSDAY. A STRONG MID LEVEL
VORTICITY MAX WILL ROTATE AROUND THE UPPER LOW CAUSING DEEP LAYER
SUBSIDENCE AND A DRY INTRUSION, WHILE NORTHWEST SURFACE WINDS MAY BE
NEAR OR EXCEEDING ADVISORY LEVELS AT LEAST FOR THE NORTHEAST
SECTIONS OF THE FORECAST AREA - IF NOT ALL OF SOUTHWEST KANSAS.

THE INITIAL PUSH OF BOUNDARY LAYER CAA SHOULD ALSO BE ONGOING AND
COOLER UPPER 60S TO LOW 70S MAY BE ALL THAT ARE REALIZED FOR HIGH
TEMPERATURES ON THURSDAY, WITH SKIES CLEARING OUT AND BECOMING
SUNNY. THIS VERY DEEP COLD AIR ADVECTION WILL CONTINUE ON FOR THE
NEXT 24 TO 48 HOURS RIGHT THROUGH FRIDAY, SETTING UP A SEASONABLY
COOL END TO THE WEEK WITH HIGHS ONLY IN THE LOW 60S. THE DRY SURFACE
AIR AND EFFICIENT RADIATIONAL COOLING SHOULD ALLOW SURFACE
TEMPERATURES TO EASILY COOL TO LOW 40S TUESDAY NIGHT AND AND EARLY
FRIDAY NIGHT AND POSSIBLY THE MID 30S IN THE FAR WEST SECTIONS,
BEFORE SURFACE DEW POINTS BEGIN A GRADUAL REBOUND.

&&

AVIATION...

INCREASING SOUTHEAST BOUNDARY LAYER AND SURFACE WINDS TO AROUND 12-20
KTS ARE EXPECTED THROUGH THIS AFTERNOON AS MIXING INCREASES. DRY
ATMOSPHERIC SOUNDING AND LARGE DEW POINT DEPRESSIONS WILL AID IN
ENSURING VFR CONDITIONS ACROSS THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  76  58  89  60 /   0   0  20  30
GCK  77  56  89  58 /   0   0  20  20
EHA  81  57  90  55 /   0   0  20  10
LBL  80  57  90  59 /   0   0  20  20
HYS  75  56  86  59 /   0   0  20  30
P28  77  57  85  67 /   0   0  20  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN06/33
Hazardous weather outlook, Sep 29, 3:49 AM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
349 AM CDT TUE SEP 29 2009

KSZ030-031-043>046-061>066-074>081-084>090-301015-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
349 AM CDT TUE SEP 29 2009 /249 AM MDT TUE SEP 29 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP ALONG A DRYLINE
ON WEDNESDAY AFTERNOON FROM AROUND LIBERAL TO GARDEN CITY AND DIGHTON
...THEN MOVE EAST OVERNIGHT AS A COLD FRONT PUSHES EAST.

DRIER AIR WILL PUSH INTO SOUTHWEST KANSAS ON THURSDAY AND FRIDAY ON
GUSTY NORTHWEST WINDS. WITH RELATIVE HUMIDITY VALUES FALLING INTO
THE 10 TO 20 PERCENT RANGE...THERE WILL BE A HEIGHTENED THREAT FOR
WILDFIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06/33

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.